Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 201, NWS Duluth, MN

July 31, 2006Itasca County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 31, 2006, 4:42 PM CDT for Itasca County, Saint Louis County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2006, 4:42 PM CDT (21:42 UTC)
Expired
Jul 31, 2006, 5:45 PM CDT
In force
63 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

Counties Itasca County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 101 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 3:30 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 4:15 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 31, 4:15 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE DULUTH MN
415 PM CDT MON JUL 31 2006

.UPDATE...
SEVERE STORM OVER WRN ITASCA COUNTY CONTINUES TO BECOME BETTER
ORGANIZED..WITH INTENSE REFLECTIVITY CORE WELL ABOVE 40 KFT AND
EXCELLENT 4D REFL/VEL STRUCTURE. THIS STORM WILL TRACK EAST ALONG
THE SFC BOUNDARY EVIDENT IN MESOANALYSIS DATA FROM ROUGHLY
MARCELL... TO BETWEEN COOK AND VIRGINIA... TO NEAR ELY.  SURFACE
AIRMASS ALONG AND JUST SOUTH OF THIS BOUNDARY IS EXTREMELY UNSTABLE
WITH CAP AOA 4000 J/KG..WITH DEEP LAYER SHEAR AOA 50 KT.  IT APPEARS
THIS STORM WILL HAVE EASY ACCES TO EXTREME INSTABILITY.. AND THUS
HAS POTENTIAL TO PRODUCE SIGNIFICANT WIND/HAIL DAMAGE OVER THE NEXT
2 HOURS ALONG 30 MILE WIDE CORRIDOR INVOF THE SFC BOUNDARY.

STORM FARTHER NORTHEAST.. NEAR ORR.. IS A BIT FARTHER NORTH OF THE
SFC BOUNDARY..AND LIKELY TAPPING SLIGHTLY ELEVATED UPDRAFT PARCELS.
THUS.. HIGH-END WIND/HAIL THREAT WITH THIS STORM MAY BE DIMINISHING.

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...HEAT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CARLTON/SOUTHERN
     ST. LOUIS-CROW WING-NORTHERN AITKIN-NORTHERN CASS-PINE-
     SOUTHERN AITKIN-SOUTHERN CASS.

WI...HEAT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ASHLAND-BAYFIELD-
     BURNETT-DOUGLAS-IRON-PRICE-SAWYER-WASHBURN.

LS...NONE.

 MILLER
Hazardous weather outlook, Jul 31, 7:20 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
720 AM CDT MON JUL 31 2006

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-011230-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
720 AM CDT MON JUL 31 2006

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOPING ALONG A COLD
FRONT MOVING IN FROM WESTERN MINNESOTA TODAY...WHICH WILL PROGRESS
EASTWARD ACROSS THE REGION BY TONIGHT. THERE IS A RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF
NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. THE MAIN THREAT
WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO A RISK OF RIP
CURRENTS THIS MORNING ALONG THE BEACHES FROM THE TWIN PORTS ALONG
THE SOUTH SHORE...WITH GUSTY NORTHEAST WINDS GRADUALLY DIMINISHING
BY AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY...AND
AGAIN SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

DAP

In the hours before

Local storm report, Jul 31, 11:36 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1136 AM CDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     SNOW BANK LAKE          47.99N 91.42W
07/31/2006                   LAKE               MN   CO-OP OBSERVER

            A FEW 4 TO 6 INCH DIAMETER TREES DOWN.

&&

LILES

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:35 AM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis55 min
Jul 31, 4:26 AM CDTSevere Thunderstorm WarningDLHLake, Saint Louis64 min
Jul 31, 5:05 AM CDTSevere Thunderstorm WarningDLHCook25 min
Jul 31, 5:34 AM CDTSpecial Marine WarningDLH77 min
Jul 31, 9:10 AM CDTSevere Thunderstorm WarningDLHKoochiching50 min
Jul 31, 9:44 AM CDTSevere Thunderstorm WarningDLHSaint Louis61 min
Jul 31, 2:56 PM CDTSevere Thunderstorm WarningDLHKoochiching64 min
Jul 31, 3:38 PM CDTSevere Thunderstorm WarningDLHSaint Louis67 min
Jul 31, 3:49 PM CDTSevere Thunderstorm WarningDLHItasca56 min
Jul 31, 3:59 PM CDTSevere Thunderstorm WarningDLHKoochiching16 min
Jul 31, 4:42 PM CDTSevere Thunderstorm WarningDLHSaint Louis48 min
Jul 31, 5:04 PM CDTSevere Thunderstorm WarningDLHItasca41 min
Jul 31, 5:15 PM CDTSevere Thunderstorm WarningDLHLake60 min
Jul 31, 5:31 PM CDTSevere Thunderstorm WarningDLHSaint Louis29 min
Jul 31, 5:38 PM CDTSevere Thunderstorm WarningDLHSaint Louis67 min
Jul 31, 6:00 PM CDTSevere Thunderstorm WarningDLHSaint Louis45 min
Jul 31, 6:13 PM CDTSevere Thunderstorm WarningDLHLake62 min
Jul 31, 6:21 PM CDTSpecial Marine WarningDLH54 min
Jul 31, 6:36 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing54 min
Jul 31, 6:45 PM CDTSevere Thunderstorm WarningDLHSaint Louis60 min
Jul 31, 6:56 PM CDTSpecial Marine WarningDLH64 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.